Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Eye floaters
    avatar
    An_254916 posted:
    • how can i deal floaters /dark spots on my vision,which suddenly changes,makes me very uncomfortable which medication is recommended in reducing the floaters/building the thin virteous fluid which the causes the cobwebs/dark spots in my vision? I need help urgently thanks
    Reply
     
    avatar
    Alan M Kozarsky, MD responded:
    If the floaters are new are relatively new, you need to visit an ophthalmologist for a full dilated eye exam. The doctor will be looking for a retinal tear, retinal detachment or bleeding inside the eye. Luckily, in most cases the only finding will be a separation between the vitreous gel which fills the back of the eye and the retina. However, if a retina problem is found, it usually needs immediate treatment to prevent visual loss.

    Most "normal" floaters are not treated. They tend to get less bothersome with time. For the vast majority of people, the risk of surgical treatment (there is no medical treatment) is much greater than the annoyance caused by the floaters.

    Bottom line, if the floaters are new you need to be examined.
     
    avatar
    stellagonzalez responded:
    It's been better to consult your doctor so that you will get necessary precautions earlier.
     
    avatar
    tommyknots responded:
    I checked with my doctor first and I recommend you do the same. After that I did a lot of research on the issue online. I found a lot of help at seeingblackspots.com and the solution recommended there has helped me solve my issue about 90%, I love my eyes now where before they caused me so much grief! hope this helps
     
    avatar
    stellagonzalez replied to tommyknots's response:
    Glad to hear that, now you are free from your problem. Wishing you all the best....
     
    avatar
    midnitefox replied to stellagonzalez's response:
    can floaters dissolve or go away with time? I've had mine for about a month now....hasn't gotten better or worse, just annoying.....
     
    avatar
    atti_editor replied to midnitefox's response:
    Hi midnitefox,

    Here is an answer to your question from WebMD Answers :

    "Most eye floaters decrease in size and darkness with time. Some of this is due to actual absorption of the floater through the natural processes within the eye. Eye floaters may also shift in position within the eye, resulting in less of a shadow effect. In addition, the nerves within the brain adapt to and often become used to the presence of eye floaters, ignoring them in a manner similar to your only noticing the feeling of shoes on your feet when you think about it. Eye floaters eventually tend to become less bothersome."

    Best wishes,
    Atti


    Featuring Experts

    Alan Kozarsky, MD, is one of the leading corneal, cataract, and vision correction specialists in the country and was selected again this year by Atla...More

    Helpful Tips

    Tips to fight eye puffiness
    Here are tips that you may find it useful to get rid puffy eyes . Watch your alcohol intake. Becaue it can cause yes bloated if you ... More
    Was this Helpful?
    2 of 2 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.